Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 50, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Oct 24, 2004, 6:56 PM CDT for Houston County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2004, 6:56 PM CDT (23:56 UTC)
- Expired
- Oct 24, 2004, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Houston County, TX
The radar
The Shreveport radar (KSHV), 189 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 242356
TORHOU
TXC225-250045-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
654 PM CDT SUN OCT 24 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
HOUSTON COUNTY IN SOUTHEAST TEXAS
* UNTIL 745 PM CDT
* AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.
THIS STORM WAS LOCATED ABOUT 5 MILES WEST OF LATEXO OR
JUST EAST OF HOUSTON COUNTY LAKE...MOVING EAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THE TORNADO INCLUDE...
LATEXO...CROCKETT...KENNARD AND WECHES.
IN ADDITION TO THE TORNADO THREAT...PENNY SIZED HAIL AND DAMAGING
WINDS CAN BE EXPECTED WITH THIS STORM.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3142 9566 3127 9554 3129 9507 3158 9516
3157 9552 3153 9557
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Oct 24, 6:10 PM CDT, 46 minutes earlier.
Area forecast discussion, Oct 24, 6:10 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 610 PM CDT SUN OCT 24 2004 .DISCUSSION... AVIATION: WILL CARRY TSRA FOR CLL TAF FOR THE NEXT FEW HOURS AS CONVECTION OUT WEST HEADS EAST. WILL LEAVE EASTERN TAFS RAIN FREE. CIRRUS CANOPY AND THE LACK OF RAINFALL OVER SOUTHERN TAF SITES SHOULD PRECLUDE FOG/LOW CLOUD DEVELOPMENT OVERNIGHT. HAVE LEANED TOWARD VFR OVERNIGHT WITH MVFR (ONLY A FEW HOURS) TOWARD SUNRISE. 43 && CONVECTIVE COVERAGE REALLY BLOOMING OUT TO OUR WEST AS THE NEXT S/W APPROACHES. GIVEN THE EXTRAPOLATED MOVEMENT OF THIS ACTIVITY...WILL LIKELY KEEP CHC POPS IN FOR THE CWA THIS EVENING. AIRMASS DRYING TO BEGIN TOMORROW AS THE UPPER RIDGE CENTERED OVER THE GULF BUILDS NWD AND PUSHES THE JET A BIT FURTHER NORTH. WARMER TEMPS AND LOWER POPS IN ORDER MON THROUGH LATE THU. MODELS HINTING AT INCREASED POPS FOR THU NIGHT/FRI (FROM THE NNW) AS MOISTURE POOLS AHEAD OF A WEAK COLD FRONT. GUIDANCE HAS BEEN RATHER INCONSISTENT WITH WHETHER OR NOT SE TX WILL SEE FROPA THIS WEEKEND. PER LATEST RUNS...IT LOOKS LIKE ITS BACK ON WITH BOTH ECMWF &GFS INDICATING AS MUCH. WHILE NOT EXPECTED TO BE SIGNIFICANT AT ANY RATE...CAA WINDS SHOULD NOT LAST VERY LONG BEFORE THE S/SELY LOW-LEVEL WINDS RETURN. THIS SCENARIO TO PLAY OUT THIS WAY IN LARGE PART TO THE CLOSED UPPER LOW HANGING BACK IN/NEAR THE CALI BAJA. EXTENDED PROGS THEN MOVE THE UPPER TROF ACROSS ALONG WITH A MORE SIGNIFICANT FRONT FOR THE EARLY PART OF NEXT WEEK. 41 && .MARINE... SOUTHERLY FLOW ESTABLISHED AND SHOULD REMAIN IN PLACE THROUGH AT LEAST EARLY SATURDAY. WINDS OF 10-15 KNOTS AND SEAS 2-4 FEET. THE PACIFIC COLD FRONT MIGHT GET INTO THE COASTAL WATERS SATURDAY NIGHT OR SUNDAY. 45 && .HGX WATCHES/WARNINGS/ADVISORIES...NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 87 72 87 71/ 50 20 10 10 10 HOUSTON (IAH) 73 87 73 88 71/ 40 05 05 05 05 GALVESTON (GLS) 78 86 78 86 77/ 20 05 05 05 05 &&
Hazardous weather outlook, Oct 24, 7:30 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 730 AM CDT SUN OCT 24 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-251200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 730 AM CDT SUN OCT 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE..TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 6:27 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 48 min |
| Oct 24, 6:45 PM CDT | Flash Flood Warning | HGX | Polk | 2 hr |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.